Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 53, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 18, 2022, 3:00 PM CDT for Okaloosa County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2022, 3:00 PM CDT (20:00 UTC)
- Expired
- Mar 18, 2022, 3:23 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 61 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 7:33 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WUUS54 KMOB 182000
SVRMOB
FLC091-182045-
/O.NEW.KMOB.SV.W.0053.220318T2000Z-220318T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
300 PM CDT Fri Mar 18 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Okaloosa County in northwestern Florida...
* Until 345 PM CDT.
* At 259 PM CDT, a severe thunderstorm was located 6 miles northeast
of Niceville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Niceville and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM CDT for northwestern
Florida.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3048 8666 3061 8668 3074 8639 3052 8639
TIME...MOT...LOC 1959Z 254DEG 38KT 3060 8643
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CGAL2 follow-up statements
721
WWUS54 KMOB 182014
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
314 PM CDT Fri Mar 18 2022
FLC091-182045-
/O.CON.KMOB.SV.W.0053.000000T0000Z-220318T2045Z/
Okaloosa FL-
314 PM CDT Fri Mar 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN OKALOOSA COUNTY...
At 313 PM CDT, a severe thunderstorm was located 7 miles northeast of
Niceville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Niceville and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM CDT for northwestern
Florida.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3050 8653 3067 8654 3074 8639 3052 8639
TIME...MOT...LOC 2013Z 256DEG 21KT 3061 8641
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CGAL153
WWUS54 KMOB 182023
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
323 PM CDT Fri Mar 18 2022
FLC091-182033-
/O.CAN.KMOB.SV.W.0053.000000T0000Z-220318T2045Z/
Okaloosa FL-
323 PM CDT Fri Mar 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKALOOSA COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 PM CDT for northwestern
Florida.
LAT...LON 3050 8653 3067 8654 3074 8639 3052 8639
TIME...MOT...LOC 2021Z 254DEG 38KT 3064 8629
$$
CGALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 12:58 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 18, 12:58 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1258 PM CDT Fri Mar 18 2022
.AVIATION...
18Z issuance...The ongoing numerous to widespread showers and
storms southeast of I-65 with drops to IFR/LIFR in strong to
severe storms will gradually improve from the west through the
remainder of the afternoon. Residual low level moisture late this
afternoon through the evening hours will bring additional drops
in ceilings to IFR/MVFR across portions of the FL panhandle and
south central AL after sunset. Southerly to southwesterly winds
ranging between 10-20kts with gusts up to 25kts will decrease
throughout the afternoon, shifting northwesterly as a cold front
moves through the region. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday evening for ALZ265-266.
High Surf Advisory until 1 AM CDT Saturday for ALZ265-266.
FL...High Rip Current Risk through Saturday evening for FLZ202-204-
206.
High Surf Advisory until 1 AM CDT Saturday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ630>636.
Small Craft Advisory until 10 AM CDT Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Mar 18, 12:13 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG 2 W POARCH 31.12N 87.56W
03/18/2022 ESCAMBIA AL EMERGENCY MNGR
SEVERAL MOBILE HOMES DAMAGED OR DESTROYED.
SEVERAL INJURIES REPORTED. TIME ESTIMATED.
&&
JFBSpecial weather statement, Mar 18, 12:28 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
1228 PM CDT Fri Mar 18 2022
ALZ056-058>060-181815-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-
1228 PM CDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of southern Crenshaw,
northern Escambia, southern Conecuh and northwestern Covington
Counties through 115 PM CDT...
At 1228 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Castleberry to
near I65 And AL 113. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evergreen, Brantley, River Falls, Castleberry, Red Level, Dozier,
Heath, Gantt, I65 And US 84, I65 And AL 113 and I65 And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM CDT for south central
Alabama.
&&
LAT...LON 3114 8673 3109 8755 3141 8719 3153 8662
3152 8650 3155 8650 3162 8615
TIME...MOT...LOC 1728Z 251DEG 30KT 3133 8702 3118 8735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Mar 18, 12:55 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Fri Mar 18 2022
ALZ261>264-181845-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1255 PM CDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of central Mobile and
west central Baldwin Counties through 145 PM CDT...
At 1255 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tanner Williams, or 13 miles west of Midtown
Mobile, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, Spanish Fort, Semmes, Tanner Williams, I65 And I165, I65 And
AL 158 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM CDT for southwestern
Alabama.
&&
LAT...LON 3072 8797 3068 8800 3071 8798 3072 8798
3071 8799 3074 8802 3074 8803 3067 8802
3067 8803 3075 8804 3067 8804 3069 8841
3078 8842 3092 8790 3080 8793 3075 8792
3086 8790 3066 8790 3066 8793
TIME...MOT...LOC 1755Z 263DEG 29KT 3075 8834
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Mar 18, 1:44 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
144 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM TORNADO 3 SW GALLIVER 30.69N 86.75W
03/18/2022 OKALOOSA FL EMERGENCY MNGR
REPORTS OF SIGNIFICANT DAMAGE TO AT LEAST
FOUR RESIDENCES AND MULTIPLE TREES DOWN ON
LOG LAKE ROAD IN HOLT, FL. TDS OBSERVED ON
RADAR. TIME ESTIMATED BY RADAR.
&&Local storm report, Mar 18, 2:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM MARINE TSTM WIND MON LOUIS 30.45N 88.11W
03/18/2022 M42 MPH MOBILE AL NWS EMPLOYEE
PERSONAL WEATHER STATION MEASURED A PEAK
WIND GUST OF 42 MPH.
&&Local storm report, Mar 18, 2:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM TSTM WND DMG 1 WNW KIRKLAND 31.20N 87.05W
03/18/2022 ESCAMBIA AL EMERGENCY MNGR
REPORTS OF DOWNED TREES ON KIRKLAND ROAD
JUST EAST OF HWY 31. TIME ESTIMATED ON
RADAR.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 5:44 AM CDT | High Surf Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 19 hr |
| Mar 18, 10:27 AM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Mar 18, 10:30 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 45 min |
| Mar 18, 10:53 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 52 min |
| Mar 18, 11:07 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 53 min |
| Mar 18, 11:28 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Mar 18, 11:40 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 65 min |
| Mar 18, 11:54 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 45 min |
| Mar 18, 11:56 AM CDT | Tornado Warning | MOB | Okaloosa, Santa Rosa | 26 min |
| Mar 18, 12:26 PM CDT | Tornado Warning | MOB | Okaloosa | 49 min |
| Mar 18, 12:27 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Mar 18, 12:46 PM CDT | Tornado Warning | MOB | Okaloosa | 8 min |
| Mar 18, 1:00 PM CDT | Tornado Warning | MOB | Okaloosa | 30 min |
| Mar 18, 2:19 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Mar 18, 6:54 PM CDT | River Flood Warning | MOB | Escambia | 6 days |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.